Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 9, 2021, 8:30 PM CDT for Perry County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 9, 2021, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 118 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS84 KOHX 100130
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
830 PM CDT Fri Apr 9 2021
TNZ024-056-100200-
Humphreys TN-Perry TN-
830 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 900 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park and I-40 Near The
Tennessee River.
This includes Interstate 40 between mile markers 136 and 147.
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3592 8793 3594 8793 3594 8798
3595 8801 3598 8802 3599 8801 3592 8769
3590 8771 3588 8771 3551 8789 3553 8798
3562 8804
TIME...MOT...LOC 0129Z 204DEG 25KT 3560 8796
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:26 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 9, 6:26 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 626 PM CDT Fri Apr 9 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Showers and thunderstorms have started firing south of the mid state where more moisture is present ahead of the shortwave trough to our southwest. Dewpoints in the mid 40s to low 50s should keep activity to a minimum this afternoon, but continued southerly flow will bring additional moisture to the area this evening. CAMs such as the HRRR do have some showers and storms crossing the TN River after around 9 pm or so, but quickly weaken as they approach the I-65 corridor likely due to the moisture drop off and weakening instability. But, another stronger shortwave trough will move eastward from the Plains, and bring a cold front with it. This will be the basis for additional showers and storms overnight, especially as we approach sunrise on Saturday. CAMs have the next round of storms moving across the TN River around 4 or 5 am and that could be sooner if the front/upper trough rush eastward a bit quicker tonight. There will be enough instability in place ahead of the front and shear values will be sufficient for some strong to severe thunderstorms, with damaging winds and hail as the main threats. Low level shear and helicity will be strong enough that a tornado or two can not be ruled out, especially since the LLJ will ramp up this evening and overnight ahead of the front and upper low. After sunrise, showers and storms will continue eastward, and strong to severe chances will mainly be for the I-65 corridor and eastward through the morning hours as the front moves through. Strong southwesterly/westerly winds can be expected outside of thunderstorms around 15 mph gusting to 25 mph during the day before calming down in the evening. Chances for showers and isolated storms will continue eastward in the afternoon Saturday before moving out by evening. Sunday will be drier, but westerly winds around 10 to 15 mph and gusting to 20 mph will be possible during the day. Post frontal drying will continue especially as low level mixing is enhanced in the afternoon, so for any areas that wont get much rain tonight into Saturday, min RH values will fall to the 20 to 30 percent range, and there may be some fire wx concerns. Monday will see largely zonal flow aloft and continued dry conditions. A weak trough does show up on the GFS, but a bit weaker on the ECMWF, and shows some light shower activity sneaking into the mid state after midnight into Tuesday morning. Kept the forecast dry for now but some showers may be possible Monday night. Next shot at rain may be on Wednesday with some weak shortwave activity, but again models aren't too excited about the potential so just left mainly schc pops in Wednesday. Models really diverge by the end of next week, but hint at stronger wave activity aloft so kept in pops Thursday into next weekend. && .AVIATION... 00Z TAF DISCUSSION. VFR conditions continue. Some showers/t'storms are currently to our west, but there are still questions as to their strength once they reach our area. Have mentioned a tempo for CKV, but still some uncertainty as to when they will reach BNA/MQY. Second line of showers/t'storms will move through the area decreasing cigs and vis at all terminals beginning with CKV around 10Z and BNA/MQY by 12Z. CSV will experience decreased cigs earlier, but vis shouldn't drop until 14Z. Gusty southerly winds will begin to become more westerly starting with CKV around 18Z and the remaining terminals thereafter. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Adcock
Hazardous weather outlook, Apr 9, 5:29 AM CDT, 15 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 529 AM CDT Fri Apr 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 529 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A couple of thunderstorms may form in the heat of the afternoon. Any storms that form could produce localized gusty winds and hail. Coverage of showers and storms will increase tonight. Some storms could be severe, especially across the southwest counties of Middle Tennessee. Damaging winds and hail will be the main threats, but a brief tornado cannot be ruled out. Otherwise, some locally heavy downpours will occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and scattered thunderstorms will continue Saturday, mainly in the morning. A couple of severe storms with damaging winds will be possible for areas east of I-65, and a brief tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Apr 9, 8:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
830 PM CDT Fri Apr 9 2021
TNZ024-056-100200-
Humphreys TN-Perry TN-
830 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 900 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park and I-40 Near The
Tennessee River.
This includes Interstate 40 between mile markers 136 and 147.
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3592 8793 3594 8793 3594 8798
3595 8801 3598 8802 3599 8801 3592 8769
3590 8771 3588 8771 3551 8789 3553 8798
3562 8804
TIME...MOT...LOC 0129Z 204DEG 25KT 3560 8796
10Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.